Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 8, 2012, 8:15 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 8, 2012, 8:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
Counties Doddridge County, WV, Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
486
WWUS81 KRLX 090015
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED AUG 8 2012
WVZ011-019-020-031-090045-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-TYLER WV-
815 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHERN HARRISON AND TYLER COUNTIES...
AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF MANNINGTON TO 9 MILES SOUTHEAST OF MIDDLEBOURNE TO
HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THIS LINE
OF STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GREENWOOD AROUND 820 PM...CENTER POINT
AROUND 825 PM...SEDALIA AROUND 830 PM...WALLACE AROUND 835 PM AND
GROVE AROUND 845 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER
129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8071 3947 8065 3945 8061 3944 8053
3947 8050 3947 8047 3944 8028 3940 8020
3916 8056 3917 8059 3914 8066 3909 8071
3910 8082 3923 8114 3945 8087 3951 8074
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:50 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 8, 7:50 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 750 PM EDT WED AUG 8 2012 .SYNOPSIS... MID LEVEL SHORT WAVE AXIS CROSSES NORTHERN WEST VIRGINIA THIS EVENING. COLD FRONT AFFECTS THE AREA THURSDAY AND FRIDAY. HIGH PRESSURE BUILDS IN THIS WEEKEND WITH COOLER TEMPERATURES. && .NEAR TERM /THROUGH THURSDAY/... WEAK UPPER TROUGH AXIS NOW SITUATED OVER THE SOUTHERN GREAT LAKES AND MIDDLE OHIO VALLEY NOW GENERATING SOME ENHANCEMENT TO THE SOMEWHAT SPARSE CUMULUS FIELD. THE QUESTION ALL DAY HAS BEEN THE AVAILABLE MOISTURE...AND IF THERE IS ENOUGH TO GET PRECIPITATION IN OUR CWA. 12Z RUN OF THE NAM AND SUBSEQUENT BUFR SOUNDINGS SHOW A FAIRLY GOOD DISCREPANCY IN THE LOW TO MID LEVEL MOISTURE BETWEEN PKB AND ZZV...WITH PKB BEING SIGNIFICANTLY DRIER. HAVE LEFT THE SLIGHT CHANCE IN THE NORTHWEST ZONES ENCOMPASSING JUST A FEW COUNTIES THROUGH THE EVENING. NAM ALSO PAINTS QPF EARLY TONIGHT...BUT AGAIN...MOISTURE IS A QUESTION. HAVE TAKEN THE CONSERVATIVE APPROACH WITH THIS FORECAST...AND DRY IT OUT OVERNIGHT. THE NEXT QUESTION IS THE POTENTIAL FOR A CLOUD DECK TONIGHT...WHICH COULD HINDER SOME OF THE FOG DEVELOPMENT IN THE VALLEYS...ESPECIALLY WEST. NAM IS THE MOST AGGRESSIVE WITH MOISTURE AT 700MB...BUT NOT CONVINCED OF A STRATUS DECK AT THIS LEVEL. ALSO DO NOT SEE ANY WARM ADVECTION SCENARIO OR FASTER FLOWS ALOFT THAT WOULD ASSIST IN CLOUD GENERATION. MET GUIDANCE...AS A RESULT...IS LEAST AGGRESSIVE WITH THE VALLEY FOG. KEPT SKY COVERAGE TONIGHT BETWEEN 25 AND 50 PERCENT TONIGHT...BUT STILL THINK VALLEY FOG IS LIKELY. SECOND TROUGH AXIS ALOFT WILL PUSH TOWARDS THE TRI STATE AREA LATER THURSDAY...WITH FLOW ALOFT TURNING SOUTHWESTERLY. WILL SEE A MYRIAD OF RIPPLES IN THIS FLOW...AND HAVE INCREASED THE POPS SIGNIFICANTLY THURSDAY...ESPECIALLY OVER SOUTHEAST OHIO. SPC HAS A SLIGHT RISK OUTLOOK FOR MUCH OF THE AREA WITH THE APPROACH OF THE SURFACE SYSTEM. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... MODELS IN REASONABLE AGREEMENT WITH THE MASS FIELDS AS VIGOROUS UPPER LEVEL TROUGH AND ATTENDING COLD FRONT AFFECT OUR AREA FOR THE END OF THE WORKWEEK. IT IS SOMEWHAT OF A COMPLEX SYSTEM...AS THERE IS A LEAD UPPER TROUGH OUT AHEAD OF THE MAIN UPPER TROUGH. THIS LEAD UPPER TROUGH WILL OUTRUN THE FRONT AND MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. WITHOUT A LOW LEVEL FOCUSING MECHANISM...WILL STAY IN CHANCE CATEGORY. TEMPS WILL BE ON THE WARM SIDE OF GUIDANCE WITH MOISTURE AND CLOUDS IN INCREASING SOUTHERLY FLOW. THE COLD FRONT WILL WAIT FOR THE MAIN UPPER TROUGH SWINGING AROUND A DEVELOPING CLOSED CENTER OVER THE GREAT LAKES FRIDAY...WHICH WILL THEN ACCELERATE THE FRONT EASTWARD DURING FRIDAY. AGAIN...AS WITH THE LAST SYSTEM...LOTS OF CLOUDS LIMITING HEATING AND TIMING OF THE FRONT WILL LESSEN DESTABILIZATION FOR FRIDAY CONVECTION. HOWEVER...GOOD DYNAMICS WILL STILL SUPPORT A BAND OF ORGANIZED CONVECTION ALONG AND AHEAD OF THE FRONT ON FRIDAY. FOR TIMING...WILL STILL GO WITH THE SLIGHTLY SLOWER NAM SOLUTION. WILL UP POPS TO LIKELY IN WEST AROUND 12Z...MOVE ACROSS THE REMAINDER OF THE AREA DURING THE DAY FRIDAY. BY FRIDAY EVENING...WHILE THE FRONT ITSELF MAY LAG A BIT BEHIND THE UPPER TROUGH...THE WESTERN EDGE OF THE DEEPER MOISTURE WILL MOVE INTO THE MOUNTAINS. THUS...WILL LOWER THE POPS SIGNIFICANTLY BEHIND THE WESTERN EDGE OPF THE DEEPER MOISTURE..BUT STILL KEEP SOME POPS WITH THE FRONT ITSELF. FRONT DOES EXITS THE MOUNTAINS BEFORE 12Z SATURDAY...WITH A DRY SLOT WORKING IN OVER MUCH OF THE AREA BY SATURDAY MORNING. MOST POPS BASICALLY END WITH THE PASSAGE OF THE FRONT LATER FRIDAY NIGHT. ALSO MUCH COOLER TEMPS WORK IN BY SATURDAY MORNING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SATURDAY WILL BE A TRANSITION CAY AS THE PROGRESSIVE UPPER LOW OVER THE GREAT LAKES LIFTS OUT. WRAPAROUND MOISTURE WILL BRING LOTS OD CLOUDS FOR MUCH OF SATURDAY...WITH LINGERING SHOWERS MAINLY IN THE NORTH. MUCH COOLER WITH TEMPS STRUGGLING TO REACH 80. HIGH PRESSURE TAKES CONTROL SUNDAY AND EARLY NEXT WEEK WITH DRY CONDITIONS AND SLOWING REBOUNDING TEMPS...THANKS TO SUNSHINE. ONE NOTE...THE GFS LOOKS TO BE THE OUTLIER ON A CLIPPER SYSTEM AND PRECIP ON TUESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CONTINUES TO BE A CHALLENGING AVIATION FORECAST OVERNIGHT IN REGARDS TO DISSIPATING CONVECTION...LINGERING CLOUD DECK...AND FOG FORMATION. MID LEVEL 500 MB VORT MAX AXIS PASSES EAST...OVER NRN WV MOUNTAINS BY 03Z. CURRENTLY DO NOT HAVE HIGH ENOUGH POP FOR MENTION CONVECTION AT ELKINS...SINCE TIMING IS AROUND 02Z/03Z...AND WAS THINKING WEAKENING BY THEN. YET...CONVECTION SHOULD AFFECT PKB TO CKB TO WESTON CORRIDOR 00Z TO 02Z. WITH LOCAL VSBY NEAR 3 MILES AND CEILINGS 3 TO 4 THSD FT BKN. INITIALLY WAS THINKING LESS FOG OVERNIGHT PKB TO CKB...BUT WITH THE EVENING RAIN...WILL HOLD SOME THICKER FOG THERE 06Z TO 12Z. YET...WITH BOUNDARY LAYER AND 925 MB FLOW...HAVE THE VISIBILITY MORE VARIABLE ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...COMPARED TO THE EKN-CRW AND SOUTHERN WV COAL FIELDS FOR 06Z TO 12Z. DID GO WITH LESS FOG TONIGHT AT HTS AND THE TRI STATE VICINITY THAN WE PREVIOUS HAD...COUNTING ON NO SHOWERS AND THAT LOW LEVEL FLOW. HAVE SOME 5 TO 8 THSD FT SCATTERED TO BROKEN CLOUDS FOR 12Z THURSDAY...AND MAYBE A RAIN SHOWER IN SOUTHEAST OHIO. THEN CLOUDS FORMING AT 3 TO 5 THSD FT SCATTERED TO BROKEN BY 15 TO 16Z. BEST COVERAGE TO SCATTERED CONVECTION EXPECTED AFTER 18Z ACROSS OHIO INTO NORTHERN WEST VIRGINIA COMPARED TO COUNTIES FURTHER TO THE SOUTH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: LINGERING CLOUDS FROM EVENING CONVECTION COULD DELAY OR DETER FOG FORMATION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 08/09/12 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H M H H L L L L L HTS CONSISTENCY H H H H M M H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H M L L L L L L L PKB CONSISTENCY M H H M M M H L L L L L CKB CONSISTENCY H H H H M M M L L L L L AFTER 00Z FRIDAY... IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA THURSDAY AFTERNOON AND EVENING. IFR CONDITIONS ALSO POSSIBLE FRIDAY WITH FRONT AS A RESULT OF CEILINGS AND SHOWERS/THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...KTB
Hazardous weather outlook, Aug 8, 4:48 AM EDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 448 AM EDT WED AUG 8 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 037>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 448 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>036-090900- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 448 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 6:04 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT WED AUG 8 2012
OHZ067-076-082230-
MORGAN OH-WASHINGTON OH-
604 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH A BRIEF
DOWNPOUR.
THIS STORM WILL BE NEAR MALTA AROUND 610 PM...MCCONNELSVILLE AROUND
615 PM...BRISTOL AROUND 625 PM AND HACKNEY AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8177 3976 8164 3968 8163 3967 8159
3966 8159 3949 8168 3957 8204 3967 8203
3973 8203 3978 8202
16Special weather statement, Aug 8, 7:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT WED AUG 8 2012
OHZ076-WVZ010-082330-
PLEASANTS WV-WASHINGTON OH-
704 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND PLEASANTS
COUNTIES...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MARIETTA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WILLOW ISLAND AROUND 725 PM AND NEWPORT
AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3951 8108 3931 8121 3931 8122 3948 8156
3960 8148
16Special weather statement, Aug 8, 7:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT WED AUG 8 2012
OHZ066-075-090000-
ATHENS OH-PERRY OH-
729 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATHENS AND
SOUTHERN PERRY COUNTIES...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
LOGAN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR JUNCTION CITY AROUND 735 PM...NEW
STRAITSVILLE AROUND 750 PM...SHAWNEE AROUND 755 PM AND HEMLOCK AROUND
800 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3974 8208 3973 8208 3973 8204 3944 8211
3947 8218 3955 8217 3955 8226 3959 8227
3959 8235 3960 8239 3973 8238 3974 8241
3975 8240
16Special weather statement, Aug 8, 7:44 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT WED AUG 8 2012
OHZ076-WVZ010-011-019-020-090015-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
744 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...
AT 741 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF MIDDLEBOURNE TO 8 MILES NORTHEAST OF ST. MARYS TO 7 MILES
SOUTHWEST OF ST. MARYS...MOVING EAST AT 20 MPH. THIS LINE OF STORMS
IS JUST CROSSING THE OHIO RIVER INTO WEST VIRGINIA.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MAXWELL AROUND 750 PM...WICK AROUND 800
PM...HEBRON AROUND 805 PM...HIGHLAND AROUND 810 PM AND MOUNTAIN
AROUND 815 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8090 3959 8083 3948 8071 3948 8067
3945 8061 3945 8057 3934 8072 3917 8103
3935 8139 3957 8105 3958 8104 3955 8103
3961 8095
16Special weather statement, Aug 8, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED AUG 8 2012
WVZ011-019-020-031-090045-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-TYLER WV-
815 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHERN HARRISON AND TYLER COUNTIES...
AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF MANNINGTON TO 9 MILES SOUTHEAST OF MIDDLEBOURNE TO
HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THIS LINE
OF STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GREENWOOD AROUND 820 PM...CENTER POINT
AROUND 825 PM...SEDALIA AROUND 830 PM...WALLACE AROUND 835 PM AND
GROVE AROUND 845 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER
129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8071 3947 8065 3945 8061 3944 8053
3947 8050 3947 8047 3944 8028 3940 8020
3916 8056 3917 8059 3914 8066 3909 8071
3910 8082 3923 8114 3945 8087 3951 8074
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:49 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 26 min |
| Aug 8, 9:18 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 27 min |
| Aug 8, 11:52 PM EDT | Special Weather Statement | RLX | Gilmer | 23 min |
| Aug 9, 12:01 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis | 29 min |
| Aug 9, 3:07 PM EDT | Special Weather Statement | RLX | Barbour | 23 min |
| Aug 9, 3:14 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph | 2 hr |
| Aug 9, 5:57 PM EDT | Special Weather Statement | RLX | Perry | 63 min |
| Aug 9, 6:47 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 43 min |
| Aug 9, 7:05 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 32 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Aug 9, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 26 min |
| Aug 9, 6:22 PM EDT | Special Weather Statement | RLX | Dickenson | 53 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.